|Adult ADHD Home||Organization Skills||ADHD in Women|
|Signs & Symptoms||ADHD Jobs||ADHD in College|
|Relationship Problems||Time Management||Young Adults|
|ADHD Apps & Tools||Health, Sleep, Stress||ADHD Adult Blogs|
|ADHD Parenting Home||Parenting Strategies||Talking About ADHD|
|Oppositional Defiant||Health & Nutrition||Sleep|
|Discipline Problems||Organization Skills||Routines That Work|
|ADHD Teens||Social Skills||Parenting Blogs|
|ADHD Treatment Home||Treating Your Child||Adderall|
|ADHD Medications||Side Effects||Daytrana|
|Alternative Treatments||Treatment Options||Strattera|
|The ADHD Diet||Medication Reviews||Vyvanse|
|ADHD/LD School Home||Organization Skills||Behavior at School|
|Teachers’ Guide||Sports & Activities||Working with School|
|School Accommodations||Learning Disabilities||High School|
|IEP/504 Plan||Homework Help||Working Memory|
|ADHD Diagnosis Home||ADHD Self Tests||Learning Disabilities|
|Signs of ADHD||Executive Function||Related Conditions|
|Types of ADHD||Getting a Diagnosis||ADHD Myths|
|Hypersensitivity||ADHD in Women||Anxiety & Depression|
|Find a Professional|
|Give a Gift|
"My 18-year-old becomes very anxious as her long-acting stimulant wears off. She asked about taking a higher dose. What do you think is going on here?"
The anxiety might be a rebound effect, which sometimes happens as medication wears off, or it might be her reaction to the return of her symptoms (especially if it wears off during class or at another inconvenient time).
You may want to discuss a dose increase with her doctor. See if this lasts longer and doesn't cause anxiety. One other caution: If your daughter has an anxiety disorder [see "When AD/HD Is Only Part of the Story"], the stimulant could be exacerbating this. If so, this condition must be treated in addition to AD/HD.
Larry Silver, M.D., is the author of Dr. Larry Silver's Advice to Parents on AD/HD and The Misunderstood Child: Understanding and Coping with Your Child's Learning Disabilities. He is also a clinical professor of psychiatry at Georgetown Medical Center in Washington, D.C.